Connect with others who understand.

sign up log in
About myHIVteam
Real members of myHIVteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Weight Gain And HIV

Weight Gain And HIV

When I first got Dx in 1998 my weight was 145-155 which I always managed I started Atripla and first thing I noticed was my hair thinning soon after I noticed a slow weight gain i eventually was switched to Striblid around 2012 and soon after the pounds kept coming even faster from 145-155 to 180 then I was switch to because my kidneys where being affected now on Genvoya about two years now and more weight gain now am at 198 and I am only 5’7-8 and this secretly has me very depress and my doctor… read more

A myHIVteam Member said:

Two weeks ago a found this guy on youtube talking about intermittent fasting. I'm on my second week. I kinda like the results. I work out all the time and my belly kinda sticks out no matter what ab exercises I do. But this seems to be working and I still get to eat for 4 hours a day.

https://youtu.be/F--kCTc1KHc

posted about 3 years ago
A myHIVteam Member said:

before HIV i as married and weighed 125 at the most,i got hiv and left my bitchy ex wife, because m DR said i wasvdieing so i put on five pounds in about three months, that was back in 1984, now i range from 135 -140, monday i weighed 136

posted about 3 years ago
A myHIVteam Member said:

At my doctor's office I saw a flyer about ' vat.' I think it's fat that forms around the organs. And it forms after years of suppression. I'm on genvoya now too but my doctor said it's a healthier weight for me anyway. (Not that I like it.) You might ask your doctor about that....?

edited, originally posted about 3 years ago
A myHIVteam Member said:

I think these HIV drugs cause a gradual overall weight gain. I was 176 lbs. all my life and now 232. Being 50 lbs. heavier than I was all my life is making me so fatigued, and joint pain. I absolutely can not lose the weight even though I'm very active, and try to eat right. It's like something reset my body weight regulator. Wish also I could have Stomach Tuck bu I've read it comes right back sometimes within a year. My friend has had a lap band for last 5 years and can almost dial his weight by adding water to the valve or taking it out. I've thought about this procedure but know he has trouble eating bread and other foods even now and I love bread. Lots of luck and I'm not sure if Medicare pays for this procedure but since they consider it cosmetic and not health related I don't know.

posted about 3 years ago
Already a Member? Log in